MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE
Model Number 1012592
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left posterior tibial artery.A connect flex guide wire was being used when the tip separated.The separated tip was embedded in the vessel using an unspecified stent.There was no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code: 2017/against resistance.The analysis was performed by lake region medical ltd.The device lot history records review has shown that there were no anomalies or non-conformances raised that could have contributed to this failure mode.According to the instructions for use (ifu), a guidewire is a delicate instrument and must not be advanced, withdrawn or torqued if resistance is met.The ifu warns not to withdraw or torque a guidewire that meets excessive resistance, torque a guidewire if the tip becomes entrapped within the vasculature and allow the guidewire tip to remain in a prolapsed condition.The tensile and torque tests of the finished device were performed according to the specification and passed.The other required tests and inspections were performed and passed.There is no evidence to suggest that the design of the guidewire or any manufacturing related concerns have contributed to the incident.It is therefore likely that the guidewire fractured after being challenged beyond its design capabilities during the procedure.The scanning electron microscopy (sem) analysis confirmed that the fracture occurred due to excessive external overloading.Based on the sem analysis and the lot history records review, it can be concluded that the cause of the failure cannot be traced to the device.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: the lesion was heavily calcified.The connect flex guide wire faced resistance with the anatomy during advancement and removal, and force was applied during removal.

Brand Name
HI-TORQUE CONNECT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11866712
Report Number2024168-2021-04331
Device Sequence Number804822
Product Code DQX
UDI-Device Identifier08717648175022
UDI-Public08717648175022
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012592
Device Catalogue Number1012592
Device Lot Number5026356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;